MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-35
Medical Device Problem Codes Use of Device Problem (1670); Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the implant procedure, under which the patient was sedated with general anesthesia, of the spinal cord stimulator (scs) system, the lead extension could not be disconnected.The physician cut the silicon and removed the screw block, and was still unable to disconnect the lead extension, indicating that the screw block was too tight.The physician decided to abort the procedure.
 
Additional Manufacturer Narrative
The lead extension was returned and visual inspection of the lead extension revealed that the connector block was separated from connector.The set screw was received loose from the connector block.The lead extension tail was cut from the lead extension connector, and it wasn't returned.The connector silicon also has multiple cuts.The borescope inspection of the lead extension connector and its connector block revealed no anomalies.A known good lead was inserted and removed from the connector block and lead extension connector without any difficulty.The set screw was tightened on the known good lead and it was removed without any anomalies.A labeling review was performed on the device instructions for use, ifu.There was no evidence that the device was used in a manner inconsistent with the labeled indications.Based on all available information, engineers are not able to confirm the root cause of the event.The device was returned and analyzed, as such physical analysis was conducted, record review revealed no additional information related to the complaint.Therefore, this investigation is unable to determine a probable root cause for the complaint and the conclusion is cause not established.
 
Event or Problem Description
It was reported that during the implant procedure to implant the implantable pulse generator (ipg) of the spinal cord stimulator (scs) system, under which the patient was sedated with general anesthesia, the lead extension could not be disconnected from the lead.The physician cut the silicon and removed the screw block, and was still unable to disconnect the lead extension from the lead, based on his assumption indicating that the screw block was too tight.The lead extension was ultimately removed and the procedure completed, leaving the lead implanted.The patient is receiving adequate pain relief.

Brand Name
NA
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key21770362
Report Number3006630150-2025-02134
Device Sequence Number9821982
Product Code LGW
UDI-Device Identifier08714729760559
UDI-Public08714729760559
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/25/2025
Device Model NumberSC-3138-35
Device Catalogue NumberSC-3138-35
Device Lot Number7084444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown